Oral Thrush and PPI's

Home The Candida Forum Candida Questions Oral Thrush and PPI's

This topic contains 2 replies, has 3 voices, and was last updated by  Wiley200 1 year, 10 months ago.

Viewing 3 posts - 1 through 3 (of 3 total)
  • Author
    Posts
  • #174123

    aladd2010
    Participant
    Topics: 1
    Replies: 0

    Hi everyone!

    Does anybody have experience with candida overgrowth caused by use of PPI drugs, such as Protonix or Nexium?

    A little background: I’m a 28 year old female diagnosed with gastritis two months ago. Started immediately on once a day 40mg of protonix. About 1 1/2 months into the treatment, I started noticing my tongue was turning white. Then came the bumps on the back of my tongue. Then was diagnosed with oral thrush! Was given nystatin (rinse and spit) mouthwash, which did nothing to help. My doctor added diflucan 150mg – 1 pill every four days (total of four pills). I’ve only taken two of these pills so far, and I still see no improvement, however, I cannot say it has gotten worse, either.

    From researching online, I’ve found that too little stomach acid makes it hard for your stomach to fight the natural yeasts in there, which in turn allows the yeast to overgrow. Even my pharmacist told me about this.

    Has anybody else experienced this? What can I do to get rid of this candida!? I’m already on a pretty strict diet for the gastritis (organic and extremely clean – no coffee, chocolate, alcohol, added sugars, or processed foods). But since I’ve been given oral thrush (lol), I’ve cut out starches and reduced my natural sugar (from fruits) intake to about 35g per day.

    I honestly don’t know what else to do! Any advice, please?

    Thank you 🙂

    #174465

    MattyB89
    Participant
    Topics: 1
    Replies: 1

    Hi this is similar to my story, i originally went to docs for acid reflux about 6 weeks ago who prescribed me 30mg Lansaprazole 1 a day, 2 weeks later I actually felt worse and went back to docs who upped my dose to two a day, after 3 days I stopped taking them as they were doing me no good, i have always had a white tounge but nothing like I do now, i was given 50mg Fluconozole one a day for two weeks, didn’t see much change at first but after about 10 days my tounge looked a lot better so i started eating rubbish, big mistake, i also lost 2 tablets which didn’t help, after another weekend of eating rubbish and having 6 cans of lager whilst on holiday, i noticed my tounge had gone white again, i went back to docs and he gave me another 14 day course of Fluconozole, i believe for full effect I will have to stick to strict diet as well as well as taking the tablets, i believe the PPI I was given left me defenceless to a bacterial infection as I never had stomach issues before taking the Lansaprazole, and my tounge was never as bad as this apart from when i get tonsilitis, i have an Endoscopy on September 19th so hopefully that will tell me more.

    #174467

    Wiley200
    Participant
    Topics: 2
    Replies: 386

    MattyB89 – your comments are incredibly difficult to read. Please use periods and paragraphs 🙂

    aladd2010 – how have you been doing since you started the diet?

Viewing 3 posts - 1 through 3 (of 3 total)

The topic ‘Oral Thrush and PPI's’ is closed to new replies.